Lancaster EPrints

Fluctuational Escape from a Quasi-Hyperbolic Attractor in the Lorenz System.

Anishchenko, V. S. and Luchinksy, D. G. and McClintock, Peter V. E. and Khovanov, I. A. and Khovanova, N. A. (2002) Fluctuational Escape from a Quasi-Hyperbolic Attractor in the Lorenz System. Journal of Experimental and Theoretical Physics, 94 (4). pp. 821-833. ISSN 1063-7761

Full text not available from this repository.

Abstract

Noise-induced escape from the basin of attraction of a quasi-hyperbolic chaotic attractor in the Lorenz system is considered. The investigation is carried out in terms of the theory of large fluctuations by experimentally analyzing the escape prehistory. The optimal escape trajectory is shown to be unique and determined by the saddle-point manifolds of the Lorenz system. We established that the escape process consists of three stages and that noise plays a fundamentally different role at each of these stages. The dynamics of fluctuational escape from a quasi-hyperbolic attractor is shown to differ fundamentally from the dynamics of escape from a nonhyperbolic attractor considered previously [1]. We discuss the possibility of analytically describing large noise-induced deviations from a quasi-hyperbolic chaotic attractor and outline the range of outstanding problems in this field.

Item Type: Article
Journal or Publication Title: Journal of Experimental and Theoretical Physics
Additional Information: Translated from Zhurnal Éksperimental’no Ï i Teoretichesko Ï Fiziki, Vol. 121, No. 4, 2002, pp. 955–970. Original Russian Text Copyright © 2002 by Anishchenko, Luchinsky, McClintock, Khovanov, Khovanova.
Subjects: Q Science > QC Physics
Departments: Faculty of Science and Technology > Physics
ID Code: 31810
Deposited By: Professor P. V. E. McClintock
Deposited On: 18 Feb 2010 15:14
Refereed?: Yes
Published?: Published
Last Modified: 26 Jul 2012 17:01
Identification Number:
URI: http://eprints.lancs.ac.uk/id/eprint/31810

Actions (login required)

View Item